MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX KNOTLESS AWL, 3.4MM; BONE AWL

DEPUY MITEK LLC US HEALIX KNOTLESS AWL, 3.4MM; BONE AWL
Model Number 219495
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j sales representative.The expiration date and device manufacture date are currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that during a shoulder scope procedure on 8/29/2022, it was observed that the healix knotless awl, 3.4mm device was loose while malleting.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual observation revealed that the sharp tip at the distal end appears to be slightly flattened.Also, the distal part of the handle found with scratches and a metal part near the handle was broken.The healix had marks of heavily use.Based on the condition reported , this complaint cannot be confirmed.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.The possible root cause could be related when the tip when the device might have been dropped or device was tapped against a hard surface accidentally.It is determined that the reusable instrument is worn from repeated use and servicing, however, it cannot be conclusively affirmed.As per ifu: the precautions for this type of device consist to inspect the condition of the device prior to use.This device can damage, worn or bent; therefore, when this occurs it need to replace.The instrument life is generally determined by the wear or damaged from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
HEALIX KNOTLESS AWL, 3.4MM
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15396259
Report Number1221934-2022-02811
Device Sequence Number6124377
Product Code LXH
UDI-Device Identifier10886705022373
UDI-Public10886705022373
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219495
Device Catalogue Number219495
Device Lot Number1904001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer09/15/2022
10/25/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date09/16/2022
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown